Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 15, 2014, 3:17 PM CDT for Webb County, Texas. It took effect at Mar 16, 2014, 7:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 3:17 PM CDT (20:17 UTC)
- In effect from
- Mar 16, 2014, 7:00 AM CDT
- Expired
- Mar 16, 2014, 9:57 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS74 KCRP 152017 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 317 PM CDT SAT MAR 15 2014 ...WIND ADVISORY ISSUED FOR SUNDAY... .A COLD FRONT IS FORECAST TO PUSH ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS LATE TONIGHT AND EARLY SUNDAY. A SURGE OF STRONG WINDS IS EXPECTED TO RIDE SOUTH ALONG THE RIO GRANDE...BRINGING STRONG WINDS TO MUCH OF WEBB COUNTY. TXZ239-160930- /O.NEW.KCRP.WI.Y.0004.140316T1200Z-140316T1800Z/ WEBB- INCLUDING THE CITY OF...LAREDO 317 PM CDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY FOR WEBB COUNTY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM CDT SUNDAY. * TIMING...STRONGEST WINDS OCCURRING BETWEEN 7 AM AND 1 PM CDT. * WINDS...NORTH TO NORTHWEST SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...SOME LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. DRIVING MAY BE DIFFICULT ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES AND WHEN DRIVING IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ HART
2 follow-up statements
487 WWUS74 KCRP 160922 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 422 AM CDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FOR SUNDAY... .A COLD FRONT IS FORECAST TO PUSH ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS THIS MORNING. A SURGE OF STRONG WINDS IS EXPECTED TO RIDE SOUTH ALONG THE RIO GRANDE... BRINGING STRONG WINDS TO WESTERN PORTIONS OF WEBB COUNTY. TXZ239-161730- /O.CON.KCRP.WI.Y.0004.140316T1200Z-140316T1800Z/ WEBB- INCLUDING THE CITY OF...LAREDO 422 AM CDT SUN MAR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TIMING...STRONGEST WINDS OCCURRING BETWEEN 7 AM AND 1 PM CDT. * WINDS...NORTH TO NORTHWEST SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...SOME LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. DRIVING MAY BE DIFFICULT ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES AND WHEN DRIVING IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ PZ
494 WWUS74 KCRP 161457 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 957 AM CDT SUN MAR 16 2014 ...WIND ADVISORY HAS BEEN CANCELLED... TXZ239-161600- /O.CAN.KCRP.WI.Y.0004.000000T0000Z-140316T1800Z/ WEBB- INCLUDING THE CITY OF...LAREDO 957 AM CDT SUN MAR 16 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY FOR WEBB COUNTY. ALTHOUGH WINDY CONDITIONS ARE EXPECTED LATER TODAY WITH WINDS OF 20 TO 30 MPH FROM THE NORTH AND GUSTS AROUND 35 MPH...THESE FORECAST WINDS ARE BELOW WIND ADVISORY CRITERION AND THUS THE ADVISORY HAS BEEN CANCELLED. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:20 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 15, 12:20 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1220 PM CDT SAT MAR 15 2014
.DISCUSSION...UPDATE FOR 18Z AVIATION DISCUSSION.
&&
.AVIATION...CIGS SHOULD IMPROVE TO VFR THIS AFTN...BUT FLIGHT
RULES WILL DETERIORATE THIS EVENING/TONIGHT AT
KCRP/KVCT/KRKP/KALI...WITH KLRD REMAINING AT VFR. SKIES WILL TRY
TO CLEAR SOME THIS AFTN WITH MOST PERSISTENT CLOUD COVER ALONG THE
COAST AND OVER KVCT. ISO TO SCT SHRA MAY IMPACT KVCT THRU MID AFTN
BEFORE MOISTURE AXIS SHIFTS EAST. LLVL CLOUD COVER WILL REDVLP AND
LOWER THIS EVENING ACROSS EASTERN TERMINALS WITH IFR/LIFR
VSBYS/CIGS XPCTD. KLRD/KCOT SHOULD REMAIN AT VFR. A COLD FRONT
WILL SWEEP THROUGH THE REGION LATE TONIGHT AND ESPECIALLY SUN MRNG
WITH CIGS IMPROVING TO VFR WITHIN AN HOUR OR TWO AFTER FROPA.
ADDITIONAL -SHRA MAY IMPACT KVCT MID/LATE MRNG SUN. MODERATE/GUSTY
SSE WINDS SHOULD OCCUR AT KCRP/KVCT THIS AFTN WITH SSW WINDS AT
KALI AND VRB AT KLRD. LIGHT/VRB WINDS XCPTD AT ALL TERMINALS
OVERNIGHT WITH MODERATE TO STRONG NWRLY WINDS OCCRNG AFTER FROPA
SUN MRNG.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 64 73 44 69 / 20 10 20 10 0
VICTORIA 76 63 69 40 64 / 30 20 20 10 0
LAREDO 87 58 72 46 75 / 10 10 10 0 0
ALICE 83 62 71 43 71 / 10 10 10 10 0
ROCKPORT 73 64 71 45 64 / 30 20 20 10 0
COTULLA 83 57 67 42 71 / 10 10 10 0 0
KINGSVILLE 82 64 73 43 70 / 20 10 10 10 0
NAVY CORPUS 73 65 72 47 66 / 20 10 20 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: DUVAL...JIM WELLS...KLEBERG...LA
SALLE...LIVE OAK...MCMULLEN...NUECES...SAN PATRICIO...WEBB.
GM...NONE.
&&
RH/79...AVIATIONHazardous weather outlook, Mar 15, 5:58 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 558 AM CDT SAT MAR 15 2014 TXZ229>234-239>247-161100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 558 AM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS EASTERN PORTIONS OF SOUTH TEXAS. A FEW THUNDERSTORMS COULD BECOME STRONG NORTHEAST OF INTERSTATE 37...PRODUCING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS SUNDAY MORNING. WINDY CONDITIONS...WITH NORTHWEST WINDS GUSTING FROM 30 TO 40 MPH...AND DRIER AIR WILL PREVAIL BEHIND THE FRONT SUNDAY AFTERNOON...MAINLY ALONG AND WEST OF INTERSTATE 37. A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR COUNTIES ALONG INTERSTATE 37 WEST TO THE RIO GRANDE...DUE TO THE GUSTY WIND AND DRY AIR BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 558 AM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SEA FOG MAY DEVELOP TODAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF PORT ARANSAS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY BEHIND THE COLD FRONT SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. NORTHWEST WINDS OF 20 TO 30 KNOTS ARE EXPECTED WITH OCCASIONAL GUSTS TO 35 KNOTS. ROUGH BAY WATERS WILL OCCUR ALONG WITH SEAS OFFSHORE BUILDING TO 8 TO 10 FEET LATE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:17 PM CDT | Small Craft Advisory | CRP | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.